Hail, Midland
- When
- April 26, 7:07 PM EST
- Where
- Midland County, 7.39 mi NNE of Larkin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.810, -84.170
A warm front lifting north produced a few strong to severe thunderstorms in and around Saginaw Bay.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A warm front lifting north produced a few strong to severe thunderstorms in and around Saginaw Bay.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 26, 6:28 PM EST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 728 PM EDT TUE APR 26 2011 .AVIATION... SHOWERS/EMBEDDED THUNDER DEVELOPMENT THIS EVENING REMAINING LARGELY TIED TO AN ADVANCING MID LEVEL WAVE LIFTING FROM SOUTHWEST TO CENTRAL LOWER MICHIGAN. THIS WILL ALLOW ADDITIONAL SCATTERED CONVECTION TO BE IN THE VICINITY OF MBS THROUGH 03Z. THE DEGREE OF FORCING AND AVAILABLE INSTABILITY DIMINISHES TOWARD THE SOUTHEAST...EVIDENT VIA LATEST TRENDS ON BOTH SATELLITE AND RADAR. THIS NOW SUGGESTS A RAPIDLY DIMINISHING OPPORTUNITY FOR PRECIPITATION TO IMPACT ALL OTHER TERMINALS. THE THUNDER POTENTIAL IS NOW TOO LOW TO INCLUDE A SITE SPECIFIC MENTION...WITH CONDITIONS CONTROLLED BY A FADING HIGHER BASED VFR CU FIELD. A GUSTY SOUTHWEST FLOW DOES REMAIN IN PLACE THROUGHOUT SOUTHEAST MICHIGAN DOWNSTREAM OF A LOW PRESSURE SYSTEM LIFTING NORTHEAST THROUGH WISCONSIN. STRONGER GRADIENT WIND/GUSTS WILL PERSIST THROUGH THE EVENING...BEFORE GRADUALLY EASING WITH TIME OVERNIGHT. THIS WILL CONTINUE TO TRANSLATE INTO GUSTS WITHIN THE 25-30 KNOT RANGE. A RESIDUAL MOIST LOW LEVEL ENVIRONMENT...PERHAPS AIDED BY A PERIOD OF CLEAR SKIES...STILL LOOKS TO PROMOTE LOW STRATUS/FOG DEVELOPMENT DURING THE EARLY MORNING PERIOD. WILL REVISE THE TIMING BACK SLIGHTLY...BUT REMAIN PESSIMISTIC IN BRINGING BOTH VISIBILITY AND CEILINGS INTO IFR. WIDESPREAD AREA OF RAIN ACCOMPANYING THE ARRIVAL OF THE NEXT LOW PRESSURE SYSTEM WILL REINFORCE THESE CONDITIONS THROUGH AT LEAST MIDDAY WEDNESDAY. && .PREV DISCUSSION...ISSUED 344 PM EDT TUE APR 26 2011 SHORT TERM...TONIGHT DESPITE AN EARLY AND STRONG NWD SURGE BY THE SFC WARM FRONT WHICH PUT ALL OF SE MICHIGAN INTO THE WARM SECTOR LATE THIS MORNING AND EARLY THIS AFTN...THE BEST MOISTURE AND INSTABILITY HAS REMAINED WELL TO THE SOUTH THUS FAR. HOWEVER...CURRENT OBS/LAPSE DATA AND SHORT TERM MODEL SOLUTIONS INDICATE DEWPOINTS IN THE LOW 60S SURGING INTO NORTHERN IL ALONG CORRESPONDING TO A NOSE OF INCREASING SFC BASED INSTABILITY THIS AFTN. CURRENT SAT TRENDS INDICATE THAT THE LL CAP HAS BEGUN TO ERODE ACROSS AREA AS WIDESPREAD STRATOCU CLOUD DECK HAS BEEN REPLACED BY DEVELOPING CU FIELD. BEST CHANCE FOR SEVERE WX TODAY HAS SHIFTED TO THIS EVENING. CONVECTION WILL INITIATE ALONG A SFC COLD FRONT THIS AFTERNOON AND SHORT TERM GUIDANCE HAS COME INTO GENERAL AGREEMENT THAT INSTABILITY WILL BE MAXIMIZED THIS EVENING OVER SE MICHIGAN AS THE SFC LOW LIFTS INTO THE WESTERN GREAT LAKES. THERE IS SOME UNCERTAINTY REGARDING THE NATURE OF THE CONVECTION AS IT ENTERS THE CWA FROM THE WEST...MAINLY BECAUSE OF TIMING/DIRUNAL HEATING CONCERNS. SHOULD THE CONVECTION...WHICH WILL BE SLOW TO MOVE EASTWARD DUE TO A STRONG S-N COMPONENT OF MOTION...ARRIVE AFTER THE LOSS OF DAYTIME HEATING THE DEVELOPING NOCTURNAL INVERSION WOULD TEND KEEP THE LOW LEVELS CAPPED IN ADVANCE OF THE ADVANCING CONVECTIVE LINE AND APPROACHING COLD FRONT. PROVIDED THAT LIFT ALONG THE FRONT IS SUFFICIENTLY STRONG TO CONTINUE TO LIFT SURFACE PARCELS ABOVE THE CAP...THE EXPECTATION WOULD BE FOR A LINE OF CONVECTION WITH A SOMEWHAT DIMISHED CONVECTIVE THREAT TO ROLL THROUGH THE AREA THIS EVENING. WITH CAPE PROFILES OF 500-1000 J/KG SPREAD OVER A DEEP LAYER...NOT EXPECTING PARTICULARLY VIGOROUS UPDRAFT DEVELOPMENT AT THIS POINT REGARDLESS OF TIMING. HOWEVER...FOR ANY LOCALLY INTENSE UPDRAFTS THAT DO DEVELOP...A VEERING WIND PROFILE COMBINED WITH AMPLE SPEED SHEAR AND 0-1KM SRH VALUES RANGING FROM 150-200 AREA-WIDE WOULD BE QUITE FAVORABLE FOR THE DEVELOPMENT OF ORGANIZED CONVECTIVE STRUCTURES WITH HAIL BECOMING THE PRIMARY THREAT AS A NOCTURNAL INVERSION INHIBITS DOWNWARD MOMENTUM TRANSPORT AND THE RESULTANT WIND THREAT. THE FLY IN THE OINTMENT SO TO SPEAK IS IF THE EASTERLY COMPONENT OF THE STORM MOTIONS ARE ENOUGH TO ALLOW CONVECTION TO PROPAGATE INTO THE CWA BEFORE SURFACE BASED INSTABILITY IS LOST. IN THAT CASE...THE SEVERE THREAT WOULD INCREASE MARKEDLY WITH AN INCREASED LIKLIHOOD OF WIDER COVERAGE OF SFC BASED CONVECTION AND WIND BECOMING THE PRIMARY THREAT. IN EITHER CASE...THE THREAT OF TORNADIC DEVELOPMENT CANNOT BE RULED OUT DUE TO AVAILABLE LL ENVIRONMENTAL SHEAR AND THE POTENTIAL FOR CONVECTION TO BECOME ROOTED IN THE BOUNDARY LAYER...EVEN IN THE LATE EVENING HRS. SECONDARY FORECAST CONCERN THIS AFTN IS ONSET OF PRECIPITATION ON WED MORNING. WITH THE NAM BEING THE SIGNIFICANT OUTLIER WITH REGARDS TO THE POSITION AND STRENGTH OF THE SFC LOW...WILL FAVOR A FORECAST THAT FOLLOWS GFS/ECMWF/SREF GUIDANCE MORE CLOSELY RESULTING IN AN EARLIER ONSET OF SHRA IN THE MORNING AS ANOTHER SFC LOW LIFTS NORTH ALONG THE BOUNDARY. LONG TERM...WEDNESDAY THROUGH NEXT TUESDAY WATER VAPOR IMAGERY SHOWS SHORT WAVE ENERGY CURRENTLY OVER NEW MEXICO WITHIN THE BASE OF THE LONG WAVE CENTRAL US TROUGH. THE 00Z MODEL SUITE INDICATE THIS WAVE DEVELOPING A NEGATIVE TILT AS IT LIFTS NORTHEAST ACROSS THE OHIO VALLEY/GREAT LAKES REGION LATE WED AND WED NIGHT. A FAVORABLE COUPLED JET STRUCTURE WILL ALSO BE PRESENT ACROSS THIS REGION AS A 140KT UPPER JET ROUNDS THE BASE OF THE TROUGH. THIS WILL LEAD TO SURFACE CYCLOGENESIS ACROSS THE OHIO VALLEY ON WEDNESDAY. THE 12Z MODEL SUITE HOWEVER SHOW TREMENDOUS VARIATION IN TIMING AND LOCATION OF EXPECTED SURFACE LOW DEVELOPMENT. IT APPEARS THAT THE MODEL SOLUTIONS HAVE QUITE SERIOUS CONVECTIVE FEEDBACK ISSUES WHICH GREATLY AFFECTS THEIR HANDLING IN SURFACE LOW DEVELOPMENT OVER THE LOWER OHIO VALLEY. THIS LEADS TO CONSIDERABLE FORECAST UNCERTAINTY WITH RESPECT TO TIMING CONVECTIVE EPISODES WED AND WED NIGHT. THE BULK OF MODEL SOLUTIONS DO INDICATE TWO SEPARATE SURFACE LOWS LIFTING ACROSS THE STATE...THE FIRST WED AFTERNOON AND THE SECOND SOMETIME WED NIGHT. STRONG MOISTURE TRANSPORT/MOIST ISENTROPIC ASCENT WILL ACCOMPANY THIS FIRST WAVE INTO THE STATE ON WEDNESDAY...LEADING TO FAIRLY WIDESPREAD SHOWERS. THE CURRENT SPC DAY2 CONVECTIVE OUTLOOK HAS MOST OF SE MI IN A SLIGHT RISK FOR SEVERE WEATHER ON WEDNESDAY. THIS WILL BE DEPENDENT UPON THE TRACK OF THE LOW. THE NAM AND CANADIAN SOLUTIONS...WHICH INDICATE A STRONGER AND MUCH DEEPER LOW TRACKING WEST OF THE FORECAST AREA WOULD BRING SURFACE BASED INSTABILITY INTO SE MI. THE STRONGLY SHEARED ENVIRONMENT COUPLED WITH THE POTENTIAL INSTABILITY WOULD CERTAINLY POSE THE THREAT FOR ORGANIZED STRONG TO SEVERE CONVECTION. THE SECOND WAVE WED NIGHT WOULD ACCOMPANY THE MID LEVEL TROUGH AXIS LIFTING NORTH ACROSS THE REGION. THIS WAVE WOULD LIKELY POSE MORE OF A HEAVY RAIN THREAT AS MOST SOLUTIONS INDICATE A FAIRLY STRONG DEFORMATION AXIS ALONG THE NORTHWEST FLANK OF THIS WAVE. AGAIN...GIVEN THE UNCERTAINTY IN TRACK OF THIS WAVE...WILL NOT BE ISSUING ANY FLOOD WATCHES WITH THIS PACKAGE. UPPER LEVEL PHASING WILL LEAD TO A BROAD UPPER LOW OVER THE REGION BY THURSDAY. WRAP AROUND MOISTURE ALONG WITH STEEP LOW LEVEL LAPSE RATES UNDER COLD AIR ADVECTION WILL PROVIDE A HIGH LIKELIHOOD OF SHOWERS THROUGH THE DAY THURSDAY. THE MEDIUM RANGE SOLUTION DO INDICATE A FAIRLY PROGRESSIVE PATTERN BY LATE IN THE WEEK...WITH HIGH AMPLITUDE RIDGING OVERSPREADING THE REGION BY FRIDAY. THIS WILL PROVIDE A MUCH NEEDED BREAK FROM THE RAINFALL. THERE IS SOME DISAGREEMENT WITH RESPECT TO TIMING AND AMPLITUDE OF ANOTHER LONG WAVE TROUGH FORECAST TO ROTATE INTO THE CENTRAL US OVER THE WEEKEND. THE GFS/CANADIAN/UKMET REMAIN MORE PROGRESSIVE WITH THE NORTHERN STREAM AND THUS JUST BRING SOME FRONTAL PRECIP THROUGH THE AREA SAT NIGHT...WITH DRIER AND COOLER CONDITIONS TOWARD THE END OF THE LONG TERM. GIVEN THE AGREEMENT AMONG THESE SOLUTIONS...HAVE TRENDED THE FORECAST TOWARD THIS DIRECTION. THE ECMWF SOLUTION HOWEVER IS DEEPER AND SLOWER AND INDICATES THE POTENTIAL FOR ANOTHER WET PATTERN LATE IN THE WEEKEND INTO EARLY NEXT WEEK AND WILL BE SOMETHING TO WATCH OVER THE NEXT FEW MODEL RUNS. MARINE... WINDS WILL INCREASE OUT OF THE SOUTH AHEAD OF THE NEXT LOW PRESSURE SYSTEM...WHICH WILL LIFT OUT OF THE OHIO RIVER VALLEY ON WEDNESDAY. UNCERTAINTY CURRENTLY EXISTS WITH REGARDS TO THE EXACT TRACK AND STRENGTH OF THE LOW...AND CHANGES IN THE FORECAST TRACK WOULD HAVE AN EFFECT ON THE RESULTANT WINDS. AT THIS TIME...STRENGTHENING SOUTHERLY WINDS ARE EXPECTED TO DEVELOP TOMORROW AFTERNOON BEFORE VEERING TO THE SOUTHWEST LATE WED NIGHT AND INTO THURSDAY MORNING. ATTM...WINDS ARE NOT EXPECTED TO MEET ADVISORY CRITERIA. SHOWERS AND THUNDERSTORMS WILL ALSO BE A DISRUPTION TO MARINE INTERESTS PERIODICALLY TODAY THROUGH THURSDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....MR SHORT TERM...JVC LONG TERM....SC MARINE.......JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 351 PM EDT TUE APR 26 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-272000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 351 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO WATCH 216 IS IN EFFECT UNTIL 10 PM THIS EVENING FOR ALL OF SOUTHEAST MICHIGAN. THUNDERSTORMS WILL MOVE INTO THE AREA AFTER 6 PM. THE STRONGEST STORMS WILL BE CAPABLE OF 60 MPH WIND GUSTS...1 INCH HAIL...AND TORNADO DEVELOPMENT. STORM MOTION WILL BE FROM SOUTHWEST TO NORTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF SEVERE WEATHER ON WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM LIFTS ACROSS THE STATE...BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA. RAIN IS EXPECTED TO CONTINUE INTO WEDNESDAY NIGHT. THERE IS THE POTENTIAL FOR SOME PROLONGED HEAVY RAINFALL WHICH MAY LEAD TO SOME LOCALIZED FLOODING. THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY NIGHT ALONG A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ALREADY OCCURRED. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-272000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 351 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO WATCH 216 IS IN EFFECT UNTIL 10 PM THIS EVENING FOR ALL OF SOUTHEAST MICHIGAN. THUNDERSTORMS WILL MOVE INTO THE AREA AFTER 6 PM. THE STRONGEST STORMS WILL BE CAPABLE OF 50 KNOT WIND GUSTS...1 INCH HAIL...AND TORNADO DEVELOPMENT. STORM MOTION WILL BE FROM SOUTHWEST TO NORTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF SEVERE WEATHER ON WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM LIFTS ACROSS THE STATE...BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA. THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY NIGHT ALONG A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ALREADY OCCURRED. LHZ361>363-272000- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 351 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. PEA SIZED HAIL IS POSSIBLE AS STORMS MOVE TO THE NORTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. A COLD FRONTAL PASSAGE SATURDAY NIGHT WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 509 PM EDT TUE APR 26 2011 MIZ053-054-061-262200- GENESEE-SAGINAW-TUSCOLA- 509 PM EDT TUE APR 26 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 5 MILES WEST OF CLIO...MOVING NORTHEAST AT 50 MPH. WINDS GREATER THAN 40 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... FRANKENMUTH BY 520 PM EDT... MILLINGTON BY 525 PM EDT... VASSAR BY 530 PM EDT... CARO AND FAIRGROVE BY 540 PM EDT... CASS CITY BY 555 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 525 PM EDT TUE APR 26 2011 MIZ047-048-262230- BAY-MIDLAND- 525 PM EDT TUE APR 26 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 8 MILES SOUTHWEST OF SANFORD...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SANFORD BY 535 PM EDT... MIDLAND BY 540 PM EDT... BENTLEY BY 615 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 552 PM EDT TUE APR 26 2011 MIZ049-262230- HURON- 552 PM EDT TUE APR 26 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 4 MILES SOUTHWEST OF BAD AXE...MOVING NORTHEAST AT 50 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... KINDE BY 605 PM EDT... PORT HOPE BY 615 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 624 PM EDT TUE APR 26 2011 MIZ048-262330- BAY- 624 PM EDT TUE APR 26 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 8 MILES NORTH OF BAY CITY TO 10 MILES SOUTH OF AUBURN...MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... BAY CITY BY 635 PM EDT... MUNGER AND ESSEXVILLE BY 640 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 645 PM EDT TUE APR 26 2011 MIZ047-048-262345- BAY-MIDLAND- 645 PM EDT TUE APR 26 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF SANFORD...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SANFORD BY 650 PM EDT... EDENVILLE BY 655 PM EDT... BENTLEY BY 715 PM EDT... PINCONNING BY 720 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KEC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
721 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM MARINE TSTM WIND 12 NNW BAY PARK 43.81N 83.72W
04/26/2011 M51 MPH LHZ422 MI BUOY
&&
ADODSONThe NCL Michigan radar (KAPX), 129 km away, was scanning. The volume nearest the first event began at 00:06 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2011Every state in 2011This day in weather historyWarnings in Michigan, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297094, 297095.